Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 5, 2017, 7:03 PM CDT for Deaf Smith County, Potter County, Randall County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 5, 2017, 8:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 68 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266
WWUS84 KAMA 060003
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
703 PM CDT SAT AUG 5 2017
TXZ011-012-016-017-060100-
Potter TX-Randall TX-Deaf Smith TX-Oldham TX-
703 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR RANDALL...SOUTHEASTERN OLDHAM...
DEAF SMITH AND POTTER COUNTIES UNTIL 800 PM CDT...
At 702 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Valley De Oro to 8 miles
northeast of Bootleg. Movement was southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Amarillo, Hereford, Canyon, Lake Tanglewood, Bushland, Buffalo Lake,
Umbarger, Bootleg, Wildorado, Palo Duro Canyon, Mescalero Park, Dawn,
Simms and Timbercreek Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3475 10304 3478 10304 3548 10201 3551 10162
3475 10163
TIME...MOT...LOC 0002Z 294DEG 28KT 3537 10204 3488 10267
$$
LGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:14 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 5, 6:14 PM CDT, 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 614 PM CDT Sat Aug 5 2017 .AVIATION... Showers and thunderstorms look possible for the AMA TAF site this evening ahead of a cold front moving south across the region. Have mentioned a TEMPO group there. DHT and GUY should remain rain free through this forecast. Winds will turn more to the north and northeast behind the cold front tonight into Sunday morning. Winds should remain around 15 knots or less outside of thunderstorms. VFR conditions are expected outside of the rain. && .PREV DISCUSSION... /Issued 341 PM CDT Sat Aug 5 2017/ DISCUSSION... Current radar and satellite trends are showing a positive tilted surface trough extending southwest into eastern New Mexico with a surface low in SW Kansas. This is generating some convection upstream and downstream across eastern New Mexico. With weak steering flow, best chances of convection will be across the western Panhandles and southern TX Panhandle. Forecast soundings also indicated inverted-v soundings going into the evening, therefore if any convection gets going, strong gusty winds along with localized heavy rain will be the main threat. Convection will begin to wane from west to east as we go into the early morning hours on Sunday. Latest 05/12 model and numerical guidance show a cold front making its way south exiting the southern TX Panhandle around 18Z Sunday. Behind the front, winds will pick up and shift to the NE around 10-20 kts. Also, much cooler air will dive south with highs across the area ranging from the mid to upper 70s. After a brief lull in activity during the day on Sunday, northwest flow will return to advect eastward high terrain convection into the western and central Panhandles along another mid-level shortwave. Going into next week, synoptic setup includes an elongated mid level high pressure system W-E across the southwestern CONUS with a zonal 250 hPa jet setting up just north of the OK Panhandle. This will bring a series of ridge rollers SE/ESE across the region with the best chances of precipitation being diurnal convection which is expected just about everyday next week as the center of the main southern stream jet max oscillates between OK/KS border. High temperatures next week will stat below average and rebound to near average by the end of next week. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/89
Hazardous weather outlook, Aug 5, 3:48 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 348 PM CDT Sat Aug 5 2017 OKZ001>003-TXZ001>020-061100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 348 PM CDT Sat Aug 5 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms may move through the Oklahoma and Texas Panhandles later this afternoon and evening. If storms form, a few will have the potential to become strong, with brief gusty winds and small hail the primary hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles Sunday through Friday. Some storms that develop during this time period may become strong to marginally severe, with strong winds and hail possible. In addition, the strongest storms will be capable of producing moderate to heavy rainfall, which could result in localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 5, 4:28 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Amarillo TX
428 PM CDT SAT AUG 5 2017
TXZ005-052230-
Lipscomb TX-
428 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB COUNTY UNTIL 530 PM
CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Follett, or 14 miles northeast of Lipscomb,
moving northeast at 25 mph. Other strong storms were located near
Lipscomb and 15 miles southwest of Lipscomb moving northeast at 25
mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lipscomb, Follett and Higgins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3606 10054 3635 10054 3650 10017 3650 10000
3606 10000
TIME...MOT...LOC 2127Z 242DEG 21KT 3638 10010
LGSpecial weather statement, Aug 5, 5:00 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Amarillo TX
500 PM CDT SAT AUG 5 2017
TXZ010-014-015-052300-
Hemphill TX-Gray TX-Wheeler TX-
500 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...EASTERN GRAY AND
SOUTHERN HEMPHILL COUNTIES UNTIL 600 PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Mclean, or 22 miles southeast of Pampa, moving
northeast at 30 mph. Another strong storm was located 15 miles south
of Canadian, moving northeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Briscoe, Wheeler, New Mobeetie, Allison, Lake Marvin, Kellerville,
Twitty and Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3523 10068 3532 10080 3562 10060 3562 10054
3571 10054 3578 10049 3597 10000 3536 10000
TIME...MOT...LOC 2158Z 246DEG 26KT 3531 10068
LGSpecial weather statement, Aug 5, 5:25 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Amarillo TX 525 PM CDT SAT AUG 5 2017 TXZ005-010-052330- Hemphill TX-Lipscomb TX- 525 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIPSCOMB AND NORTHERN HEMPHILL COUNTIES UNTIL 630 PM CDT... At 524 PM CDT, Doppler radar was tracking a strong thunderstorm over Canadian, moving northeast at 25 mph. Another strong storm was located 4 miles south of Canadian, moving northeast at 25 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Canadian, Higgins, Glazier and Lake Marvin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3578 10045 3593 10049 3623 10000 3581 10000 TIME...MOT...LOC 2224Z 233DEG 20KT 3591 10035 LG
Special weather statement, Aug 5, 5:37 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Amarillo TX
537 PM CDT SAT AUG 5 2017
TXZ005-010-052300-
Hemphill TX-Lipscomb TX-
537 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LIPSCOMB AND
NORTHEASTERN HEMPHILL COUNTIES UNTIL 600 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Glazier, or 10 miles southwest of Lipscomb, moving
northeast at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lipscomb and Higgins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3601 10039 3621 10050 3635 10025 3636 10000
3604 10000
TIME...MOT...LOC 2237Z 232DEG 23KT 3610 10036
LGSpecial weather statement, Aug 5, 7:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
703 PM CDT SAT AUG 5 2017
TXZ011-012-016-017-060100-
Potter TX-Randall TX-Deaf Smith TX-Oldham TX-
703 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR RANDALL...SOUTHEASTERN OLDHAM...
DEAF SMITH AND POTTER COUNTIES UNTIL 800 PM CDT...
At 702 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Valley De Oro to 8 miles
northeast of Bootleg. Movement was southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Amarillo, Hereford, Canyon, Lake Tanglewood, Bushland, Buffalo Lake,
Umbarger, Bootleg, Wildorado, Palo Duro Canyon, Mescalero Park, Dawn,
Simms and Timbercreek Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3475 10304 3478 10304 3548 10201 3551 10162
3475 10163
TIME...MOT...LOC 0002Z 294DEG 28KT 3537 10204 3488 10267
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:29 PM CDT | Special Weather Statement | AMA | Potter | 61 min |
| Aug 5, 7:46 PM CDT | Special Weather Statement | AMA | Carson, Gray | 59 min |
| Aug 5, 7:53 PM CDT | Special Weather Statement | AMA | Randall | 67 min |
| Aug 5, 8:18 PM CDT | Special Weather Statement | AMA | Armstrong | 42 min |
| Aug 5, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 95 min |
| Aug 5, 10:33 PM CDT | Special Weather Statement | AMA | Collingsworth | 42 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.